MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COCR FEM HD 44MM TYPE 1 +6MM; PROTHESIS, HIP

ZIMMER BIOMET, INC. COCR FEM HD 44MM TYPE 1 +6MM; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device packaging on the head was damaged and no longer sterile.The product was not used on the patient; a 44 ceramic head was used instead.There was no reported patient impact or surgical delay.No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product was returned and evaluated.Medical records were not provided.A visual evaluation of the returned product identified damage to the sterile packaging (blister).Sterility had been compromised.The reported event was confirmed by evaluation of the returned product.A review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.The condition of the device when it left zimmer biomet was considered conforming to specification.The root cause of the reported event can be attributed to transit damage and a packaging design issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Additional evaluation of the returned product and provided photo found that the inner sterile blister was damaged.No reports of damage to the outer blister.Sterility had not been breached.The condition of the device when it left zimmer biomet is considered conforming to specification.The root cause of the reported event can be attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
COCR FEM HD 44MM TYPE 1 +6MM
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17744181
Report Number0001825034-2023-02080
Device Sequence Number4085690
Product Code PBI
UDI-Device Identifier00880304527874
UDI-Public(01)00880304527874(10)3143638(17)231120
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number010001040
Device Lot Number3143638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/21/2023
07/25/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date09/22/2023
07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale